MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B1003
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.
 
Event or Problem Description
The event occurred on an unspecified date and involved a 6" bifuse ext set w/2 check valves, rotating luer where the customer reported that they have had at least 4 devices break at the luer adapter male end and that at least 2 instances were the patient did not receive their iv medications for at least 30 minutes causing clinical deterioration.The nurses did not over-tighten the device to the patient¿s iv catheter.The patient¿s norepinephrine infusion and vasopressin infusions were not infusing causing the patient¿s blood pressure to drop to 65/42, the infusions were restarted and the patient improved over the course of the next 30 minutes.The device was found broken (not when luer locking to iv catheter).There was patient involvement, but no harm was reported as a consequence of this event.
 
Additional Manufacturer Narrative
The complaint on the b1003 could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.Lot history review was performed and no non conformities were found that would have led to the reported complaint.

Brand Name
6" BIFUSE EXT SET W/2 CHECK VALVES, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19271669
Report Number9617594-2024-00557
Device Sequence Number20609871
Product Code FMG
UDI-Device Identifier00887709000018
UDI-Public(01)00887709000018(17)280901(10)13771580
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1003
Device Lot Number13771580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOREPINEPHRINE AND VASOPRESSIN, MFR UNK.
Patient SexUnknown